Alert archive / Nebraska / Special Weather Statements in 2011
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Apr 19, 2011, 3:18 AM CDT for Fillmore County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 3:18 AM CDT (08:18 UTC)
- Expired
- Apr 19, 2011, 4:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Hastings, NE
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WWUS83 KGID 190818
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
318 AM CDT TUE APR 19 2011
NEZ077-087-190900-
FILLMORE NE-THAYER NE-
318 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND SOUTHERN
FILLMORE COUNTIES UNTIL 400 AM CDT...
AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLETON...OR 42 MILES SOUTH OF YORK...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BRUNING AROUND 325 AM CDT.
STRANG AROUND 330 AM CDT.
OHIOWA AROUND 335 AM CDT.
MILLIGAN AROUND 345 AM CDT.
LAT...LON 4019 9771 4029 9780 4054 9770 4054 9736
4027 9736
TIME...MOT...LOC 0818Z 227DEG 34KT 4029 9763
$$
NOAA/NWS/MORITZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Apr 19, 12:27 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 19, 12:27 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1227 AM CDT TUE APR 19 2011 .AVIATION...06Z TAF. IFR/LIFR CEILINGS AND VISIBILITIES EXPECTED MUCH OF THIS FORECAST PERIOD. UPPER LEVEL WAVE AND SOLID NORTH TO NORTHEAST FLOW WILL RESULT IN LOW CLOUDS...SHOWERS AND PERIODS OF FOG REDUCING VISIBILITIES THROUGH MIDDAY. UPPER LEVEL LIFT SHUTS OFF PRETTY QUICKLY AROUND NOON OR SO...AS SYSTEM MOVES EAST AND COUPLED JET STRUCTURE SHIFTS EAST/SOUTHEAST AWAY FROM AREA. MAY SEE SOME IMPROVEMENT IN CEILINGS...AND VISIBILITIES LIKELY TO IMPROVE WITH NO PRECIPITATION...BUT VISIBILITIES MAY LOWER AGAIN LATE IN THE FORECAST. AN ISOLATED THUNDERSTORM IS POSSIBLE AT TIMES EARLY TODAY WITH SOME LIGHTNING STRIKES SHOWN MOVING THROUGH SOUTHWEST NEBRASKA. CAN/T RULE IT OUT. && .PREV DISCUSSION... /ISSUED 652 PM CDT MON APR 18 2011/ AVIATION...00Z KGRI TAF. GENERALLY POOR AVIATION CONDS EXPECTED FOR NEXT 18 TO 24 HOURS AS APPROACHING STORM SYSTEM WILL BRING PREVAILING IFR CONDS AFTER ABOUT 19/05Z...WITH BRIEF LIFR CONDS POSSIBLE IN HEAVIER RAIN BANDS OVERNIGHT TONIGHT. IN ADDITION...MAY SEE AN ISOLATED VCTS DURING THE LATE OVERNIGHT AND EARLY MORNING HOURS...BUT THINK THUNDER WILL REMAIN FAR ENOUGH TO THE SOUTH THAT DECIDED TO KEEP OUT OF 00Z TAF ISSUANCE. WHILE VISIBILITIES AND CEILINGS WILL SLOWLY IMPROVE DURING THE DAY ON TUESDAY...EXPECT IFR CONDS TO CONTINUE THROUGH THE MORNING HOURS...IMPROVING TO ONLY MVFR CONDS AFT 19/21Z...WHEN RAIN WILL BECOMING MOSTLY TO AN END. WINDS WILL CONTINUE NORTHEASTERLY THROUGH THE LATE EVENING HOURS AT AROUND 15KT...EVENTUALLY SHIFTING MORE NORTHERLY DURING THE EARLY MORNING HOURS TUESDAY...WHILE REMAINING GENERALLY 10 TO 15 KTS IN THE LOWEST LAYERS. PREV DISCUSSION... /ISSUED 317 PM CDT MON APR 18 2011/ SHORT TERM...THROUGH 12Z WEDNESDAY. PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR RAIN TONIGHT INTO TUESDAY. MORNING UPPER AIR ANALYSIS INDICATES NEARLY ZONAL FLOW OVER MUCH OF THE CONUS...WITH THE CENTRAL PLAINS ON THE SOUTHERN PERIPHERY OF THE MID AND UPPER LEVEL JET STREAM. NOT MUCH IN THE WAY OF SMALL SCALE PERTURBATIONS WORKING THROUGH THE MEAN FLOW...ALTHOUGH THERE WAS A 60-70KT MID LEVEL JET STREAK THAT PUSHED THROUGH THE AREA EARLY THIS MORNING...BUT THAT HAS SINCE DEPARTED INTO THE MISSISSIPPI VALLEY. THE NEXT MID LEVEL WAVE TO IMPACT OUR AREA IS CURRENTLY LOCATED OVER THE NORTHWESTERN CONUS AND MOVING EAST/SOUTHEAST. AT THE SURFACE A STATIONARY FRONT REMAINS SITUATED OVER SOUTHEASTERN KANSAS...WITH OUR CWA REMAINING WITHIN EAST/NORTHEASTERLY LOW LEVEL FLOW. KUEX AND KLNX INDICATES LIGHT RAIN LIGHT SNOW DEVELOPING OVER WESTERN AND NORTHERN NEBRASKA THIS AFTERNOON. SO FAR HOWEVER THIS RAIN HAS REMAINED NORTH AND NORTHWEST OF OUR CWA. SHORT TERM MODEL GUIDANCE CONTINUES TO SUGGEST THE MID LEVEL SHORT WAVE CURRENTLY OVER THE NORTHWESTERN CONUS WILL CONTINUE MOVING EAST/SOUTHEAST...LIKELY PUSHING ACROSS THE NORTHERN AND CENTRAL PLAINS DURING THE DAY TUESDAY. WAA AND SOME MODEST DPVA OUT AHEAD OF THE WAVE WILL GENERATE MORE THAN ENOUGH OMEGA FOR PRECIPITATION PRODUCTION...AND WITH PLENTY OF MID LEVEL MOISTURE CURRENTLY PRESENT...PER AREA FORECAST PROXIMITY SOUNDINGS AND CURRENT WATER VAPOR IMAGERY...RAIN APPEARS LIKELY TONIGHT. QPF FIELDS FROM THE NAM...SREF MEAN...OPERATIONAL GFS AND EC...ALONG WITH OUTPUT FROM THE 4KM WRF-NMM...ALL SUPPORT A LARGE AREA OF RAIN OVERTAKING OUR CWA TONIGHT. THE NAM AND EC BOTH SUGGEST PORTIONS OF OUR CENTRAL AND NORTHERN CWA WILL RECEIVE UPWARDS OF AN INCH OF RAIN...AND HAVE A HARD TIME DISAGREEING WITH THIS POSSIBILITY GIVEN THE AMOUNT OF MID LEVEL MOISTURE CURRENTLY FLOWING INTO THE AREA FROM THE PACIFIC. MUCH OF THIS RAINFALL APPEARS AS THOUGH IT WILL REMAIN STRATIFORM WITH LOW TO MID LEVEL LAPSE RATES LESS THAN IMPRESSIVE UNTIL YOU MOVE INTO KANSAS. THAT BEING SAID...THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST DEEP LAYER MUCAPE VALUES OF 100-300J/KG WILL BE OBSERVED AS FAR NORTH AS HIGHWAY 6 BY 06Z TONIGHT...WITH INSTABILITY MOVING SOUTHEASTWARD...OUR OF OUR AREA FOR THE MOST PART...BY 12Z TUESDAY. WILL GO AHEAD AND MAINTAIN THE MENTION OF THUNDER GENERALLY ALONG AND SOUTH OF HIGHWAY 6 FOR TONIGHT AS A RESULT. NOT MUCH OF A CHANCE FOR SEVERE WEATHER TONIGHT...BUT GIVEN THE LOW FREEZING LEVELS WILL ALSO GO AHEAD AND MAINTAIN SMALL HAIL MENTION IN THE HWO. RAIN SHOULD CONTINUE OVER MUCH OF THE AREA THROUGH MORNING HOURS TUESDAY...BEFORE TAPERING OFF FROM THE WEST TO EAST AS THE MID LEVEL TROUGH AXIS CLEARS THE AREA. LOW LEVEL CAA WILL PROMOTE COOLING TEMPERATURES THROUGH THE LOWER TROPOSPHERE BY TUESDAY MORNING...WITH SOME FORECAST PROXIMITY SOUNDINGS SUGGESTING LOCATIONS ACROSS OUR NORTH COULD SEE SOME SNOW MIXING IN WITH THE RAIN TOWARDS THE END OF THE EVENT ON TUESDAY. THIS IS HIGHLY QUESTIONABLE HOWEVER GIVEN PRECIPITATION SHOULD BE COMING TO AN END BY THE TIME LIGHT SNOW BECOMES A POSSIBILITY. ANY SNOWFALL THAT MAY OCCUR SHOULD NOT AMOUNT TO MUCH BASED ON CURRENT GUIDANCE...AND FOR NOW AM MORE COMFORTABLE LEAVING ANY SNOW MENTION OUT GIVEN SOME MODEL GUIDANCE SUGGESTS THERMODYNAMIC PROFILES WILL BE TOO WARM. TEMPERATURES TONIGHT AND TOMORROW SHOULD MOVE VERY LITTLE GIVEN THE EXPANSIVE CLOUDS AND PRECIPITATION. PREVIOUS FORECAST ALREADY A SMALL DIURNAL IN PLACE...BUT WENT AHEAD AND TIGHTENED THE DIURNALS A BIT MORE...NO MORE THAN FIVE DEGREES FOR MANY AREAS THROUGH THE NEXT 24 HOURS. SOME GUIDANCE IS SUGGESTING WE COULD BEGIN CLEARING OUT TUESDAY NIGHT INTO EARLY WEDNESDAY...AND WITH THE PRECIPITATION COMING TO END TEMPERATURES COULD SIGNIFICANTLY DROP OFF BY EARLY WEDNESDAY MORNING. PLAYED CLOSE TO GUIDANCE FOR WEDNESDAY MORNING WITH LOWS FROM THE UPPER 20S ACROSS OUR NORTH...TO THE MID 30S ACROSS OUR SOUTH. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE WITH PERIODIC WAVES MOVING THROUGH A QUASI-ZONAL FLOW PATTERN. THE CHALLENGE REMAINS TRYING TO PIN DOWN RAIN CHANCES...AND THAT REMAINS DIFFICULT WITH THE FAST MOVING...LOW AMPLITUDE WAVES. WEDNESDAY SHOULD BEGIN DRY WITH SURFACE HIGH PRESSURE BUILDING INTO THE AREA. HIGHS SHOULD BE SEASONABLY COOL WITH READINGS IN THE LOWER TO MID 50S. THE 18.12 GFS AND 18.00Z ECMWF ARE IN RELATIVE AGREEMENT THAT ANOTHER WAVE WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT. ISENTROPIC LIFT ALSO INCREASES...ESPECIALLY BY LATE EVENING INTO THE OVERNIGHT HOURS IN THE 295-305K LAYER. THE ISENTROPIC LIFT PERSISTS INTO THURSDAY NIGHT BEFORE SHIFTING OUT OF THE AREA BY FRIDAY AS A SURFACE LOW SHIFTS ACROSS THE AREA. THERE ARE STILL SOME DISAGREEMENTS BETWEEN THE MODELS IN HOW THEY HANDLE THE POSITION OF THE SURFACE LOW...THOUGH THEY ALL STILL SUGGEST AT LEAST A CHANCE OF SHOWERS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. THE GFS REMAINS FARTHER NORTH THAN THE ECMWF...WHICH IN TURN BRINGS A BIT MORE INSTABILITY INTO SOUTHERN PORTIONS OF THE FORECAST AREA THURSDAY NIGHT. WILL CONTINUE A CHANCE OF AT LEAST ISOLATED THUNDERSTORMS THURSDAY NIGHT IN THE SOUTHERN HALF OF THE FORECAST AREA. FRIDAY MORNING COULD START OFF WITH A FEW SHOWERS STILL MOVING ACROSS THE AREA AS ANOTHER MID-UPPER LEVEL PERTURBATION CROSSES THE CENTRAL PLAINS. BY AFTERNOON...IT COULD DRY OUT...THOUGH CONFIDENCE IN THE TIMING IS NOT VERY HIGH. CONFIDENCE DIMINISHES EVEN FURTHER INTO NEXT WEEKEND WITH THE GFS AND ECMWF SHOWING FAIRLY LARGE DIFFERENCES. THE ECMWF HAS A DEEPER TROUGH ACROSS THE WESTERN UNITED STATES...WHILE THE GFS IS WEAKER AND FARTHER NORTH WITH THE UPPER JET. WILL RELY HEAVILY ON HPC POPS WHICH APPEARS TO TAKE MORE OF A BLENDED MODEL APPROACH DURING THE OUTER PERIODS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 18, 2:39 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 239 PM CDT MON APR 18 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 239 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA...GENERALLY ALONG AND SOUTH OF HIGHWAY 6. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED...A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL...PRIMARILY ACROSS NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Special weather statement, Apr 19, 2:32 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
232 AM CDT TUE APR 19 2011
NEZ074-075-190800-
ADAMS NE-KEARNEY NE-
232 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEARNEY AND NORTHWESTERN
ADAMS COUNTIES UNTIL 300 AM CDT...
AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINDEN...OR 18 MILES SOUTHEAST OF KEARNEY...
MOVING NORTHEAST AT 40 MPH.
DIME TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
HEARTWELL AROUND 240 AM CDT.
KENESAW AROUND 250 AM CDT.
PROSSER AROUND 300 AM CDT.
LAT...LON 4038 9890 4052 9904 4064 9896 4069 9874
4069 9845 4051 9844
TIME...MOT...LOC 0732Z 234DEG 33KT 4051 9886
MORITZSpecial weather statement, Apr 19, 2:55 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 255 AM CDT TUE APR 19 2011 NEZ063-064-076-077-190830- CLAY NE-FILLMORE NE-HAMILTON NE-YORK NE- 255 AM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FILLMORE...NORTHEASTERN CLAY...WESTERN YORK AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 330 AM CDT... AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARVARD TO CLAY CENTER...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... SUTTON AND STOCKHAM AROUND 305 AM CDT. HENDERSON AND GRAFTON AROUND 315 AM CDT. LUSHTON AROUND 320 AM CDT. BRADSHAW AND FAIRMONT AROUND 325 AM CDT. MCCOOL JUNCTION AROUND 330 AM CDT. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 352. LAT...LON 4101 9776 4056 9743 4050 9804 4070 9815 TIME...MOT...LOC 0755Z 248DEG 32KT 4070 9804 4058 9795 MORITZ
Special weather statement, Apr 19, 3:18 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
318 AM CDT TUE APR 19 2011
NEZ077-087-190900-
FILLMORE NE-THAYER NE-
318 AM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND SOUTHERN
FILLMORE COUNTIES UNTIL 400 AM CDT...
AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLETON...OR 42 MILES SOUTH OF YORK...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BRUNING AROUND 325 AM CDT.
STRANG AROUND 330 AM CDT.
OHIOWA AROUND 335 AM CDT.
MILLIGAN AROUND 345 AM CDT.
LAT...LON 4019 9771 4029 9780 4054 9770 4054 9736
4027 9736
TIME...MOT...LOC 0818Z 227DEG 34KT 4029 9763
NOAA/NWS/MORITZThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:32 AM CDT | Special Weather Statement | GID | Adams, Kearney | 28 min |
| Apr 19, 2:55 AM CDT | Special Weather Statement | GID | Clay | 35 min |
Nearby
Special Weather Statements in Nebraska, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.